MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20967372
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of incident (b)(6) 2023.On 04aug2023 it was reported that the receiver in the left ear of the user broke apart at the seam between the grey and blue plastic.The part that broke off got caught in his ear.User went to urgent care to get the receiver and attched dome removed.The receiver did not cause harm to the user the incident is only for the left ear.The hearing aid is used with a sports lock.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).Investigation is ongoing.A final report will be submitted upon completion.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Investigation is ongoing.A final report will be submitted upon completion.09nov2023 technical investigation concluded: device history record review has been completed.No deviation or changes were found during manufacturing of the device.Trended case device investigation concluded: r&d reviewed the defect samples and compare with good samples, has below findings: adhesive failure mode is observed on failed devices.Adhesive to adherent interfaces detached from each other.Adhesive failure modes occur due to several factors such as inappropriate adhesive selection, pure surface preparation, and exposure to environmental factors.Assembly lines do not overlap totally but leave open gaps, creating pockets for ingress and retention of adhesion degrading media.Used adhesive technical sheet suggests avoiding adhesive usage in chlorinated environments - we have body contacts root cause: 1.Reliability of gluing strength was not verified.2.The failure mode was not recognized at design stage capa is initiated to address this issue.Clinical assessment concluded:it is reported that the receiver on the patient's left ear broke apart at the seam between the grey and blue plastic, and the dome and the blue portion got caught in his ear.Photos confirm that the device is broken.The patient did seek medical help to remove the object from the ear.No further symptoms were reported.A dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion is that the detached receiver has not caused harm to the patient and no medical treatment was prescribed.The clinical evaluation for the device family does evaluate receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturers investigation is final.This is a final report.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023 on 04aug2023 it was reported that the receiver in the left ear of the user broke apart at the seam between the grey and blue plastic.The part that broke off got caught in his ear.User went to urgent care to get the receiver and attached dome removed.The receiver did not cause harm to the user.No other treatment or consequences have been reported.The incident is only for the left ear.The hearing aid is used with a sports lock.Further follow up is not expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17668857
Report Number3005650109-2023-00129
Device Sequence Number7068083
Product Code OSM
UDI-Device Identifier05708296156917
UDI-Public05708296156917
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20967372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale